Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 4, NWS San Angelo, TX

November 24, 202011 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 24, 2020, 3:06 AM CST for 11 counties in Texas. It took effect at Nov 24, 2020, 8:24 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2020, 3:06 AM CST (09:06 UTC)
In effect from
Nov 24, 2020, 8:24 AM CST
Expired
Nov 24, 2020, 6:00 PM CST
In force
10 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2020-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2020-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WWUS74 KSJT 240906
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
306 AM CST Tue Nov 24 2020

TXZ049-054-064-065-098-113-127-250000-
/O.NEW.KSJT.WI.Y.0004.201124T1600Z-201125T0000Z/
Fisher-Nolan-Sterling-Coke-Haskell-Jones-Taylor-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Irby,
Haskell, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, 
and Abilene
306 AM CST Tue Nov 24 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected. 

* WHERE...The northwest Concho Valley and much of the Big Country.

* WHEN...From 10 AM this morning to 6 PM this evening. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$
1 follow-up statement
019 
WWUS74 KSJT 241424
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
824 AM CST Tue Nov 24 2020

TXZ066-071>073-242230-
/O.EXB.KSJT.WI.Y.0004.201124T1424Z-201125T0000Z/
Runnels-Irion-Tom Green-Concho-
Including the cities of Ballinger, Benoit, Hatchel, Rowena, 
Crews, Drasco, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, 
Carlsbad, San Angelo, Wall, Eden, Live Oak, and Lowake
824 AM CST Tue Nov 24 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Runnels, Irion, Tom Green and Concho Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

TXZ049-054-064-065-098-113-127-242230-
/O.EXT.KSJT.WI.Y.0004.201124T1424Z-201125T0000Z/
Fisher-Nolan-Sterling-Coke-Haskell-Jones-Taylor-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Irby,
Haskell, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, 
and Abilene
824 AM CST Tue Nov 24 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...The northwest Concho Valley and much of the Big 
  Country.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher
gusts are occurring or expected. Winds this strong can knock down
tree limbs and make driving difficult, especially for high
profile vehicles. Secure loose outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 10:35 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Nov 23, 10:35 PM CST, 4 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
1035 PM CST Mon Nov 23 2020

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 1259 PM CST Mon Nov 23 2020

Low level southerly flow will transport warm and modified
boundary layer moisture across West Central Texas tonight and
Tuesday. The south winds will gust to 30 to 35 mph at times. Also,
a dryline will move east across the area Tuesday, resulting in
winds veering to southwest and falling dewpoints. Going with a dry
forecast. However, a few light showers are possible across the
Big Country late tonight and Tuesday morning. Lows tonight will be
55 to 60 and expect highs Tuesday in the upper 70s to lower 80s.

&&

.LONG TERM...
(Tuesday night through Monday)
Issued at 243 PM CST Mon Nov 23 2020

A compact upper low will skirt across Oklahoma and Kansas Tuesday
evening, with an associated cold front moving south across West
Central Texas Tuesday night. Could see a few showers or an
isolated thunderstorm over far southeast counties after midnight
ahead of the front, otherwise no precipitation is expected. The
front will usher in cooler temperatures for Wednesday, with highs
in the mid and upper 60s across the north and lower 70s
elsewhere. Southerly flow returns in earnest on Thursday, ahead of
an upper level trough approaching from the west. Breezy south to
southwest winds will develop, with highs climbing back into the
upper 70s.

The medium range models differ with the upper trough as it moves
east across the Rockies, with the GFS more progressive and the
ECMWF slower. The ECMWF solution gives us a better chance for
precipitation across the area and the current forecast will favor
the slower solution. Upper level support, along with another cold
front affecting the area on Friday, will increase the potential
for scattered showers and a few thunderstorms into Friday
evening. Mostly cloudy and cooler conditions will occur behind the
front Friday night into Saturday, with scattered showers
possible. Lows Friday night will be in the upper 30s and lower
40s, with highs on Saturday in the 50s. Dry and cool weather will
continue into Sunday, with lows Saturday night in the mid and
upper 30s and highs on Sunday in the upper 50s and lower 60s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1028 PM CST Mon Nov 23 2020

Gusty winds and low cloud ceilings are the main aviation weather
concerns. With low-level jet developing and strengthening,
southeast to south winds will increase overnight. Occasional gusts
25-28 knots are expected at KABI and KSJT. Low clouds are
developing over the southeastern parts of our area, and this
low cloud development will expand west and north to encompass
most if not all of our area overnight. ceilings are expected to
be mostly in the MVFR category. KSOA should have the lowest
ceilings, closer to 1000 ft. Widespread low cloud cover early
Tuesday morning will break up by break up from the west by mid-
to-late morning. Mostly clear skies and VFR conditions are
expected area wide during the afternoon. Stronger, gusty south to
southwest winds are expected from mid-morning Tuesday through the
afternoon hours. The strongest winds of 20-25 knots, with gusts
30-35 knots, are expected at KABI. KSJT can expect winds around 20
knots with gusts to 30 knots. Our southern terminals will have
wind speeds 15-18 knots with gusts to 25 knots. Decreased
southwest to west winds are expected during the evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  79  40  66 /   5   5   5   0
San Angelo 	 58  80  40  70 /   5   0   5   0
Junction 	 56  81  45  75 /   0   0   5   0
Brownwood 	 55  81  42  69 /   5   5  10   0
Sweetwater 	 58  79  41  66 /  10   5   0   0
Ozona      	 58  78  43  70 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....24
AVIATION...19
Hazardous weather outlook, Nov 23, 1:35 PM CST, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
135 PM CST Mon Nov 23 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
135 PM CST Mon Nov 23 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.